How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46934
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have had an itch inside my left ear for over one year. I

Customer Question

I have had an itch inside my left ear for over one year. I was prescribe Betnovate cream and Betnovate N. but get only temporary relive.
Is there something new in the market which will cure my symptom?.
Can you help Lauro Resta
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

I am sorry you have been having this bad itch.

Dr. David :

it sounds like you have been battling this itchiness for a long time.

Dr. David :

how are you able to get this cream into your ear?

Dr. David :

you could have a fungal infection in your ear canal and you might need to use an antifungal ear drop to help the itchiness.

Dr. David :

you have to be careful of long term use of the Betnovate cream which is a steroid cream because long term use can thin the skin in the ear canal and cause more dry skin and itchiness

Dr. David :

how long have you been using this steroid cream?

Dr. David :

hello?

Customer:

over one year

Dr. David :

that is a long time to use a steroid cream in the ear.

Dr. David :

that can thin the skin and cause more itchiness.

Dr. David :

you might have to take a break from the steroid cream and use just a mild moisturizing cream for the inner ear

Customer:

I did not use it all the time only when need it

Dr. David :

I see.

Dr. David :

well, it doesn't seem like it is helping with long term itchiness.

Dr. David :

I would see if there is a fungal infection in your ear.

Dr. David :

and if an antifungal ear drops can help.

Dr. David :

steroid creams can decrease your immune system in the area and put you at more risks for fungal infections of the skin.

Customer:

How do I find out if there is afuncical infection?

Dr. David :

you need to see an ENT doctor to look inside of your ear.

Dr. David :

and ask if the steroid creams is causing thinning of the skin.

Dr. David :

and see if just a regular mosturizer can help with the itchiness.

Customer:

Thank you

Dr. David and other Medical Specialists are ready to help you